Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 2, 2023, 7:37 PM CDT for Val Verde County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2023, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 2, 2023, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 124 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 4:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2764 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 16.3
The text
As transmitted.
423
WUUS54 KEWX 030037
SVREWX
TXC465-030130-
/O.NEW.KEWX.SV.W.0210.230603T0037Z-230603T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
737 PM CDT Fri Jun 2 2023
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Val Verde County in south central Texas...
* Until 830 PM CDT.
* At 736 PM CDT, a severe thunderstorm was located near Pumpville, or
11 miles northwest of Langtry, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Langtry, Shumla, Pumpville, Seminole Canyon State Park, Bakers
Crossing and Pecos River Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3001 10176 2996 10112 2960 10125 2962 10125
2963 10126 2957 10129 2959 10131 2965 10130
2966 10135 2965 10136 2970 10137 2975 10142
2977 10140 2975 10144 2979 10147 2976 10154
2981 10154 2977 10158 2976 10164 2978 10176
TIME...MOT...LOC 0036Z 280DEG 28KT 2989 10172
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:30 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 2, 6:30 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 630 PM CDT Fri Jun 2 2023 ...New AVIATION... .UPDATE... Issued at 505 PM CDT Fri Jun 2 2023 Strong to severe thunderstorms are moving east across the Pecos Valley region northwest of Val Verde County late this afternoon. Forecast motion vectors indicate this activity will move to the east and southeast across Val Verde county and the Edwards Plateau. These storms have a history of very large hail and tornadoes. As a result, a Tornado Watch has been issued through 11 PM for parts of South Central Texas along and northwest of a Junction to Leakey to Uvalde to Brackettville to Quemado line. && .SHORT TERM... (Tonight through Saturday night) Issued at 148 PM CDT Fri Jun 2 2023 RAP analysis today depicts a shortwave ridge axis near the US-77 corridor with an upstream trough out to the west over NM into the TX/Mexico border region NW of the Big Bend. A ribbon of upper level cirrus can be seen streaming in aloft, and there's ample surface moisture in place as well. Pooling near the Rio Grande has allowed dew points to climb into the low to mid 70s, and as a result low level cloud cover has been slow to erode over the southern Edwards Plateau today. A dryline is evident across the Trans-Pecos, and a strong storm has already developed as of 17Z in Pecos County. CAMs indicate storms are likely to fill in later this afternoon and drift ESE towards northern Val Verde (VV) and Edwards Counties late this afternoon into the evening. Despite the low clouds keeping surface temperatures down in our NW areas, ample instability remains in place aloft owing to steep mid-level lapse rates. DRT sounding at 12Z indicated 8.3C/km in the H5-H7 layer. As a result, these storms will be capable of large to very large hail, mainly between 5pm- 10pm. Damaging winds are also possible, but we expect the tornado threat to be very low owing to the strong inversion. Storms will rapidly diminish this evening and are not expected to impact the I- 35 corridor, but could move into the northern Hill Country areas of Llano and Gillespie Counties tonight before falling apart towards the midnight hour. Isolated rainfall amounts in excess of 2" cannot be ruled out over VV and Edwards Counties which could lead to isolated minor flooding, though the area is very rural. We'll see a chance for some patchy fog over the east half of the area early Saturday, then partly to mostly sunny skies will allow for another warm afternoon. Highs will reach the upper 80s to low 90s, coolest over the Hill Country and southern Edwards Plateau. Weak upper shortwave will remain in place just to our west, and another round of storm development will be possible in the evening into the overnight. This round should impact more of the Rio Grande Plains and is more likely bring rain chances further to the east into the I-35 corridor. Deep layer shear will be weaker than today, and storm organization will suffer as a result. That said, continued warm moist low levels and ample instability aloft could allow for isolated instances of large hail or damaging winds over areas west of US-281. A Marginal risk of both severe weather and excessive rainfall remain in place, and again some isolated locations could see rain amounts in excess of 2" in a short amount of time. Any lingering storm activity should rapidly diminish in the 1am-7am time frame Sunday morning. && .LONG TERM... (Sunday through Friday) Issued at 148 PM CDT Fri Jun 2 2023 Most of the long-term period of the forecast will see an unsettled weather pattern. Synoptically, the subtropical jet will be just south of the area for most of the period and this should allow for several disturbances to move through the region embedded in W/NW flow aloft. With this setup, convection will most likely be primarily diurnally driven. The highest chances will initially be Sunday across the north with 50-70 PoPs in the forecast. Rain chances Monday will likely be a bit lower for now, but could increase later with time. Rain chances will lower into the 20 percent range by Wednesday through the remainder of the forecast period as upper flow becomes more northwest with no weak disturbances expected. While widespread severe weather or flooding is not expected, the time of year suggest that a strong storm and locally heavy rainfall can't be ruled out with the stronger activity, especially on Sunday and Monday. Temperatures in the extended will be primarily dependent on convection. Overall coverage and time of initiation each day will likely have some impact on expected highs. In general, highs should top out in the 80s to lower 90s with lows in the middle to upper 60s. Can't rule out a cooler afternoon especially if an MCS can get going early on any given day. && .AVIATION... (00Z TAFS) Issued at 630 PM CDT Fri Jun 2 2023 TSRA moving into Val Verde County shortly may pass near KDRT and have maintained VCTS for this evening. They will dissipate well west of I-35 with no impacts expected at those sites. SHRA/TSRA will redevelop out west on Saturday and have introduced VCTS mention at KDRT for the afternoon. VFR conditions will prevail this evening, turn MVFR at KSAT/KSSF/KDRT overnight, then VFR again by midday Saturday. There may be lower CIGs/VSBYs in SHRA/TSRA. Southeasterly winds will prevail with the higher speeds/gusts at KDRT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 93 70 88 / 10 0 20 60 Austin Bergstrom Intl Airport 67 92 67 88 / 0 0 20 50 New Braunfels Muni Airport 68 91 68 89 / 0 0 20 50 Burnet Muni Airport 68 90 68 85 / 20 10 30 70 Del Rio Intl Airport 73 89 69 89 / 20 30 30 20 Georgetown Muni Airport 68 91 67 86 / 10 0 20 60 Hondo Muni Airport 68 90 67 88 / 20 10 40 30 San Marcos Muni Airport 67 91 67 87 / 0 0 20 50 La Grange - Fayette Regional 69 90 68 87 / 0 0 10 60 San Antonio Intl Airport 69 90 70 88 / 10 0 20 30 Stinson Muni Airport 70 91 70 90 / 0 0 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term....17 Aviation.....04 DSS.........MMM
Hazardous weather outlook, Jun 2, 6:38 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 638 PM CDT Fri Jun 2 2023 TXZ171>173-183>194-202>209-217>225-228-032345- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 638 PM CDT Fri Jun 2 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. There is a risk for severe storms across the Edwards Plateau and Rio Grande Plains this evening. The highest threat is over far northern Val Verde County with a Level 3 of 5 risk with a Level 1 to 2 of 5 elsewhere over the western Hill Country to the Rio Grande Plains. Large hail and damaging wind are the main threats, however, a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Locally heavy rainfall and minor flooding, as well as, strong storms are possible this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| Jun 2, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 65 min |
| Jun 2, 7:51 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 28 min |
| Jun 2, 8:09 PM CDT | Tornado Warning | EWX | Val Verde | 12 min |
| Jun 2, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 60 min |
| Jun 2, 8:33 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 2, 8:37 PM CDT | Tornado Warning | EWX | Edwards, Val Verde | 23 min |
| Jun 2, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| Jun 2, 8:55 PM CDT | Tornado Warning | EWX | Edwards, Kinney, Val Verde | 13 min |
| Jun 2, 8:58 PM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| Jun 2, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 62 min |
| Jun 2, 9:32 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Jun 2, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| Jun 2, 9:47 PM CDT | Special Weather Statement | EWX | Real | 43 min |
| Jun 2, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 56 min |
| Jun 2, 10:04 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde and 1 more | 56 min |
| Jun 2, 10:24 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 51 min |
| Jun 2, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde, Zavala | 49 min |
| Jun 2, 10:45 PM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Kinney, Real, Uvalde | 3 hr |
| Jun 2, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 51 min |
| Jun 2, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina and 1 more | 48 min |
| Jun 2, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 45 min |
| Jun 2, 11:53 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 3 more | 55 min |
| Jun 2, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 64 min |
| Jun 3, 12:23 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Wilson | 25 min |
| Jun 3, 12:47 AM CDT | Special Weather Statement | EWX | Atascosa, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 43 min |
| Jun 3, 12:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 49 min |
| Jun 3, 2:18 AM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 57 min |
| Jun 3, 3:08 AM CDT | Special Weather Statement | EWX | Guadalupe | 52 min |
| Jun 3, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Jun 3, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 61 min |
| Jun 3, 6:23 PM CDT | Special Weather Statement | EWX | Maverick | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.